Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Convergence of sequences of semigroups of nonlinear operators with an application to gas kinetics

Author: Thomas G. Kurtz
Journal: Trans. Amer. Math. Soc. 186 (1973), 259-272
MSC: Primary 47H15
Erratum: Trans. Amer. Math. Soc. 209 (1975), 442.
MathSciNet review: 0336482
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {A_1},{A_2}, \cdots $ be dissipative sets that generate semigroups of nonlinear contractions $ {T_1}(t),{T_2}(t) \cdots $ Conditions are given on $ \{ {A_n}\} $ which imply the existence of a limiting semigroup T(t). The results include types of convergence besides strong convergence.

As an application, it is shown that solutions of the pair of equations

$\displaystyle {u_t} = - \alpha {u_x} + {\alpha ^2}({v^2} - {u^2})$


$\displaystyle {v_t} = \alpha {v_x} + {\alpha ^2}({u^2} - {v^2}),$

$ \alpha $ a constant, approximate the solutions of

$\displaystyle {u_t} = 1/4({d^2}/d{x^2})\,\log \,u$

as $ \alpha $ goes to infinity.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47H15

Retrieve articles in all journals with MSC: 47H15

Additional Information

PII: S 0002-9947(1973)0336482-1
Keywords: Nonlinear semigroups, approximation, gas kinetics
Article copyright: © Copyright 1973 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia